Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 80, NWS Charleston, SC

August 28, 2000Charleston County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Aug 28, 2000, 5:59 PM EDT for Charleston County, South Carolina. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 28, 2000, 5:59 PM EDT (21:59 UTC)
Expired
Aug 28, 2000, 6:30 PM EDT
In force
31 min
Issued by
NWS Charleston, SC
Area
Whole counties

County Charleston County, SC

What was reported inside it

TimeReportWhereRemark
Aug 28, 6:10 PM EDTHail 1Mc Clellanville, SC

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.0 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2000-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 332 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2000-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
332 J/kg
Mixed-layer CIN
-133 J/kg
Mixed-layer LCL
815 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 282200
SVRCHS
SCC019-282230-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
559 PM EDT MON AUG 28 2000

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA.

* UNTIL 630 PM EDT.

* AT 559 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES
  SOUTHWEST OF MCCLELLANVILLE...MOVING SOUTH AT 5 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...AWENDAW AND   
  BUCK HALL

DIME SIZE HAIL AND 60 MPH WINDS ARE EXPECTED IN THE WARNED AREA.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
aSEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

$$

LAT...LON 3315 7949 3309 7969 3284 7962 3291 7936

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 3:30 PM EDT, 2 hours 29 minutes earlier.

Area forecast discussion, Aug 28, 3:30 PM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
330 PM EDT MON AUG 28 2000

MODELS PROG UPR LOW ACRS ERN NC TO WKN AND SLIDE SWD OFF THE SC/GA
CST THRU WED. AVN MODEL PERSISTS WITH DVLPG SFC LOW OFF ECNTRL
FLA CST AND MOVG NWD TWD SC/GA CSTS THRU MID WEEK. AVN INITIALIZES
SFC LOW THE BEST OF ALL THE MODELS...BUT STILL MAY BE OVER-DEVELOPING
SYS. ETA MODEL SLOWER TO DVLP SFC LOW BUT EVENTUALLY HAS IT IN
SAME GENERAL AREA AS AVN...BUT MUCH WEAKER. WILL ACCEPT A BLEND OF
THE TWO MODELS AS FAR AS INTENSITY. SFC TROF WILL SLIDE ACRS AREA
LTR TNGT AND MOVE INTO THE CSTL WATERS TUE. TROF WILL RETREAT TWD
THE CST ON WED AS SFC LOW DVLPS AND MOVES TWD AREA. PRES GRAD WILL
TGTN ACRS TUE NGT THRU WED...AS WILL OVERALL AMS MSTR. THUS WITH
UPR LOW INVOF AND APCH OF SFC LOW FM THE S...WILL CALL FOR INCRG
CHCS OF PRECIP THRU WED AND COOLING TREND IN DAYTIME TEMPS WITH MORE
PRECIP AND CLD COVER ACRS FA...AND ENSUING NE FLOW OF ATLC WATERS.

MARINE...SFC TROF MOVES INTO WATERS TUE WITH SLY OR VRBL WINDS 10
KT OR LESS BECMG NE 10 TO 15 KT. WINDS AND SEAS WILL GRDLY INCR
THEREAFTER AS PRES GRAD TGTNS...WITH HIGH PRES TO THE N AND DVLPG
SFC LOW TO THE S. WILL CALL FOR N-NE WINDS INCRG TO ARND 20 KT TUE
NIGHT THRU WED WITH SCA CONDS PSBL FOR ENTIRE WATERS. SEAS WILL
BUILD TO 6 TO 8 FT ACRS GA AND SC WATERS ON WED. CONVECTION WILL
ALSO INCR ACRS WATERS WITH APCH OF DVLPG SFC LOW.

PRELIM NUMBERS
lCHS BW 072/088 072/085 072 2223555
SAV BW 071/089 071/087 072 2213555
CHL BW 077/085 075/083 075 2223555
NBC BW 071/088 072/085 072 2223555
RBW BW 069/088 070/086 070 2223555

.CHS...
SC...NONE.
GA...NONE.

JAC

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 4:18 PM EDTSevere Thunderstorm WarningCHSColleton42 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.